What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Jun 30, 12:33 PM EST, 23 minutes earlier.
Area forecast discussion, Jun 30, 12:33 PM EST, 23 minutes before
Area Forecast Discussion
National Weather Service Burlington VT
133 PM EDT Sun Jun 30 2024
.SYNOPSIS...
Humid air ahead of a cold front will help supply enough fuel
for scattered morning thunderstorms. Some storms may be capable
of a few strong to locally severe wind gusts and flash
flooding. Chances of thunderstorms will decrease during the
afternoon as drier air begins to enter the North Country, and
precipitation chances will diminish tonight. Quieter weather is
expected for the upcoming week with seasonable warmth and mostly
rain-free conditions.
&&
.NEAR TERM /THROUGH MONDAY/...
As of 124 PM EDT Sunday...Severe Thunderstorm Watch has been
issued for Essex, Caledonia, Orange, and Windsor Counties in
eastern VT until 8 PM.
Previous discussion...Biggest change with this update was to
temperatures. With ample sunshine, they've soared well into the
80s across much of VT, while NY spots are in the mid/upper 70s.
This is already above previously forecasted highs by 3-5
degrees, and have increased maximum temperatures for this
afternoon accordingly. Otherwise, the rest of the forecast
remains in good shape. We continue to see isolated to scattered
convection popping up along the pre-frontal trough, with the
bulk of the activity having been in the northern tier of
counties along the international border. Storms have not been
overly impressive so far, with updrafts getting sheared apart
before being able to gain much appreciable height. We will
continue to monitor closely, but so far the main threat has been
torrential rainfall; saw one rain gauge near Franklin, VT that
recorded nearly an inch in less than 30 minutes. Any
strong/severe storms would be capable of producing damaging
winds, as evidenced by strong cells that have been crossing
southern NY over the past couple of hours. Please remain weather
aware today, especially if you have outdoor plans.
A strong and complex frontal system will progress through the
northeastern US today. At the moment, we are in the warm sector
with ample heat and humidity, but because of the nocturnal
timing, instability is pretty low, especially in Vermont. In
northern New York, particularly in St. Lawrence and Franklin
counties, there is notably higher instability. This environment
should support thunderstorm development in the pre- dawn hours
as outflow from a cluster of showers in Ontario approaches,
providing necessary lift to grow existing showers, which are
being hampered by mid- level dry air. Given ample effective
shear and downdraft CAPE, organized thunderstorms will be
capable of isolated, damaging wind gusts, so we will be focused
on the morning convection over the northern counties of our
region as it moves across northern New York and Vermont.
Following this, there will be one more opening for impactful
weather associated with a pre-frontal trough, between 8 AM and
about 1 PM. There will likely be at least some sunny breaks in
the sky, allowing for temperatures to warm into the low 80s
across much of Vermont to boost instability. Coverage of
thunderstorms remains questionable given the drying aloft, but
any cells will also be capable of damaging wind gusts with
similar parameters given high deep layer shear and DCAPE.
Generally the threat will shift southeastward during this time
frame.
Then this evening we will see winds back to the northwest,
supporting lowering humidity following some scattered showers
along and just behind the cold frontal passage. Low temperatures
should be about seasonable in the upper 40s to near 60. Dry
weather is expected tomorrow. With continued cold air advection
and the related northerly breezes, temperatures tomorrow will
end up actually a little below normal, mainly in the low to mid
70s.
&&
.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY/...
As of 324 AM EDT Sunday...Surface high pressure building into the
region with a cooler, drier airmass with low temperatures in the
40s/L-M50s.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
As of 324 AM EDT Sunday...Really no changes from yesterday's
perspective...High pressure still in control on Tuesday with
moderating temperatures to near or slightly above seasonable levels
with highs in the U70s-L80s. Tuesday night will feature upper ridge
axis across the NE and dampening with the approach of a northern
stream shortwave with the surface high shifting SE for the
development of a return SSW flow and temperatures back into the
M50s-L/M60s.
Northern stream shortwave shifts east across southern Canada which
will dampen further the heat ridge across the southern CONUS. A warm
front traverses the area Wed with increased heat/humidity but likely
decent amount of clouds which may limit instability. Pre-frontal
trof may try to move during or shortly after peak heating so can't
rule out showers and t-storms late Wed then front Wed eve especially
in northern NY possibly holding off in VT until around/after any
firework celebrations but stay tuned. as there are some firework
celebrations Wed eve. Highs in the upper 70s-M80s with dewpoints
back AOA 60F.
Upper level shortwave rotates east across southern Ontario/Quebec
thus the cold front slowly moves across CWA but appears to wash out
across the area. Therefore showers overnight Wed night with a
leftover morning shower possible on the 4th. Otherwise, despite a
lingering boundary there appears to be lack of any lift or
instability and should be mainly dry or only a shower for
Independence Day festivities with temperatures in the U70s-M80s.
Another northern stream shortwave/trof moving across the upper
Mississippi Rvr Vly Friday lifts ENE across the northern Great Lakes
and weakens Friday night and takes a similar path across SE Canada
Saturday. Weak low pressure associated with it will follow suit but
the lingering boundary will attempt to lift across our area as a
warm front Friday night-Saturday for some shower activity but not a
repeat of yesterday. Also right now, I'm leaning toward mainly
dry for Friday.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
Through 18Z Monday...Main concern through 00z Monday will be
scattered thunderstorms, mainly at KMPV and KRUT. IFR will be
possible should a thunderstorm move over any terminal, along
with gusty winds, heavy rain, and small hail. Otherwise, VFR
conditions will persist through 02z Mon, along with scattered
showers. After 02z, ceilings will lower to 1200-2800 ft, with
IFR potentially possible at KSLK, with showers gradually winding
down overnight. Ceilings improve to VFR by 13z, with skies
clearing from north to south through the remainder of the
period. A cold front shifting through the region from north to
south will allow south/southeast winds to turn to the west and
eventually northwest by 00z Monday. Winds remain gusty to 20 kt
through 00z as well, then remaining 5-10 kt overnight into
Monday morning.
Outlook...
Monday Night: VFR. NO SIG WX.
Tuesday: VFR. NO SIG WX.
Tuesday Night: VFR. NO SIG WX.
Wednesday: VFR. Slight chance SHRA.
Wednesday Night: Mainly VFR, with local MVFR possible. Chance
SHRA, Slight chance TSRA.
Independence Day: Mainly VFR, with local MVFR possible. Slight
chance SHRA.
Thursday Night: VFR. Slight chance SHRA.
Friday: VFR. Slight chance SHRA, Slight chance TSRA.
&&
.HYDROLOGY...
The threat for localized heavy downpours and isolated flash flooding
continues across our region through midday. We've generally
seen between 0.75" and 1.5" of rain over the last 24 hours.
Sharp river rises of the East Branch of the Passumpsic in East
Haven and the Lamoille River in Johnson occurred overnight,
indicative of hydrophobic soils. Therefore, scattered heavy
showers and thunderstorms this morning will be capable of flash
flooding in portions of northern Vermont today.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...None.
NY...None.
&&
SYNOPSIS...Kutikoff
NEAR TERM...Hastings/Kutikoff
SHORT TERM...SLW
LONG TERM...SLW
AVIATION...Hastings
HYDROLOGY...Clay/Kutikoff
Hazardous weather outlook, Jun 30, 11:57 AM EST, 59 minutes before
Hazardous Weather Outlook
National Weather Service Burlington VT
1257 PM EDT Sun Jun 30 2024
NYZ026>031-034-035-087-VTZ001>003-005-006-008-009-011-016>019-011700-
Northern St. Lawrence-Northern Franklin-Eastern Clinton-
Southeastern St. Lawrence-Southern Franklin-Western Clinton-
Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle-
Western Franklin-Orleans-Western Chittenden-Lamoille-Washington-
Western Addison-Western Rutland-Eastern Franklin-Eastern Chittenden-
Eastern Addison-Eastern Rutland-
1257 PM EDT Sun Jun 30 2024
This Hazardous Weather Outlook is for northern New York, central
Vermont, northeast Vermont, northwest Vermont and southern Vermont.
.DAY ONE...This afternoon and tonight.
Strong, and locally severe storms, will be possible through mid
afternoon. The main threats with these storms will be strong winds
and localized flash flooding, especially within the Lamoille and
Passumpsic river basins if they receive heavy rain today.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
VTZ004-007-010-020-021-011700-
Essex-Caledonia-Orange-Western Windsor-Eastern Windsor-
1257 PM EDT Sun Jun 30 2024
...SEVERE THUNDERSTORM WATCH 490 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for central Vermont, northeast
Vermont and southern Vermont.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 30, 10:15 AM EST, 2 hours 41 minutes before
Special Weather Statement
National Weather Service Burlington VT
1115 AM EDT Sun Jun 30 2024
VTZ001>003-006-016-301600-
Western Franklin VT-Grand Isle VT-Eastern Franklin VT-Orleans VT-
Lamoille VT-
1115 AM EDT Sun Jun 30 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL LAMOILLE...
NORTHWESTERN ORLEANS...NORTHEASTERN GRAND ISLE AND FRANKLIN COUNTIES
THROUGH NOON EDT...
At 1115 AM EDT, Doppler radar was tracking a strong thunderstorm over
Swanton, moving east at 35 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Enosburg Falls, Franklin, Swanton Village, Berkshire, Highgate Falls,
Montgomery Center, Montgomery, Sheldon, Lake Carmi State Park,
Enosburg, Swanton, Richford, Highgate, Enosburg Falls Village,
Bakersfield, Fairfield, Belvidere, Jay, St. Albans Town, and North
Hero.
This includes Interstate 89 between mile markers 117 and 128.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4501 7252 4478 7257 4485 7320 4497 7321
4502 7287 4501 7261
TIME...MOT...LOC 1515Z 267DEG 32KT 4489 7310
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ClaySpecial weather statement, Jun 30, 11:11 AM EST, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Burlington VT
1211 PM EDT Sun Jun 30 2024
VTZ002>004-006-007-016-301715-
Essex VT-Western Franklin VT-Caledonia VT-Eastern Franklin VT-
Orleans VT-Lamoille VT-
1211 PM EDT Sun Jun 30 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL LAMOILLE...
NORTHEASTERN CALEDONIA...ORLEANS...NORTHWESTERN ESSEX AND
NORTHEASTERN FRANKLIN COUNTIES THROUGH 115 PM EDT...
At 1211 PM EDT, Doppler radar was tracking a strong thunderstorm over
Enosburg, moving east at 40 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Newport City, Island Pond, Enosburg Falls, Orleans, Derby Center,
Franklin, Charleston, Jay, Newport Town, Jay In Franklin County,
Westmore, Orleans Village, Berkshire, Montgomery Center, Brownington,
Albany, Montgomery, Coventry, Barton, and Troy.
This includes Interstate 91 between mile markers 153 and 177.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4465 7186 4483 7300 4502 7290 4501 7181
TIME...MOT...LOC 1611Z 275DEG 33KT 4484 7274
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ClaySpecial weather statement, Jun 30, 12:19 PM EST, 37 minutes before
Special Weather Statement
National Weather Service Burlington VT
119 PM EDT Sun Jun 30 2024
VTZ008-010-018-301800-
Washington VT-Eastern Addison VT-Orange VT-
119 PM EDT Sun Jun 30 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN ORANGE...EASTERN
ADDISON AND SOUTHWESTERN WASHINGTON COUNTIES THROUGH 200 PM EDT...
At 119 PM EDT, Doppler radar was tracking a strong thunderstorm near
Warren, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Barre, Montpelier, Barre Town, Northfield Village, Warren,
Northfield, Websterville, Barre City, Berlin, Roxbury, Williamstown,
E F Knapp State Airport, Waitsfield, East Montpelier, Brookfield,
Washington, Plainfield, Moretown, Granville, and Chelsea.
This includes Interstate 89 between mile markers 39 and 52.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central Vermont.
&&
LAT...LON 4406 7290 4414 7291 4428 7246 4405 7246
TIME...MOT...LOC 1719Z 261DEG 22KT 4412 7279
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ClaySpecial weather statement, Jun 30, 12:47 PM EST, 9 minutes before
Special Weather Statement
National Weather Service Burlington VT
147 PM EDT Sun Jun 30 2024
VTZ007-008-010-301830-
Caledonia VT-Washington VT-Orange VT-
147 PM EDT Sun Jun 30 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ORANGE...SOUTH
CENTRAL CALEDONIA AND EAST CENTRAL WASHINGTON COUNTIES THROUGH 230 PM
EDT...
At 147 PM EDT, Doppler radar was tracking a strong thunderstorm over
Washington, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Barre, Barre Town, Bradford, Orange, Topsham Four Corners,
Washington, Wells River Village, Websterville, Corinth, Newbury,
Barre City, Topsham, Newbury Village, Williamstown, Groton Village,
Ryegate, Groton, Wells River, East Ryegate, and Newbury Center.
This includes Interstate 91 between mile markers 100 and 114.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central and northeastern Vermont.
&&
LAT...LON 4410 7203 4409 7205 4408 7204 4406 7207
4403 7208 4400 7211 4407 7254 4420 7255
4422 7205 4419 7207 4413 7203 4411 7206
4410 7205
TIME...MOT...LOC 1747Z 269DEG 28KT 4411 7243
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Clay